# SDR 2005FA0001053

- Difficulty date: July 15, 2005
- Submitted: July 27, 2005
- Operation: General aviation
- Aircraft: N3046U
- Make and model: Piper PA-44-180
- Aircraft serial: 447995261
- Engine: Lyc O360E1A6
- Propeller: Hartzl HCC3YR2
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Attach Bracket
- Part number: 9564309
- Condition: Cracked
- Location: Mlg
- Part time: 11,486 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSP BOTH LT AND RT MAIN GEAR DRAG LINK ATTACH BRACKETS WERE REMOVED FOR BRG REPLACEMENT DUE TO EXCESSIVE FREEPLAY AT DRAGLINK IB ATTACH END.  UPON FURTHER CLEANING, PAINT RMVL AND INSP OF EACH, BOTH CASTINGS WERE FOUND CRACKED AROUND MACHINED FLAT SPOT AREA IN RADIUS OF ONE WEB OF CASTING FOR THE UPPER ATTACH BOLT HOLE.  ORDERED, INSPECTED AND REJECTED 4 PAIR OF SERVICEABLE REPLACEMENT PARTS FROM MULTIPLE VENDORS AFTER CLEANING AND INSP OF EACH DUE TO SIMILAR CRACKS IN SAME AREA.  PROBABLE CAUSE: FROM CYCLES AND LOADING OF COMPONENT AND INACCESSABLILITY FOR ADEQUATE INSP WHILE INSTALLED.  SUSPECT ALL THESE CASTINGS SHOULD BE REQUIRED TO BE REMOVED, CLEANED, INSPECTED AT SOME REQUIRED INTERVAL.  (K)
